Prozac causing severe heartburn, any other alternatives, help please
Im wondering if anyone has found an antidepressant that works similarly to Prozac? Ive been a life long sufferer of depression and been on Prozac for about 20 years now (took some "vacations" off it a few times but had to go back on it). In the last year or so though, for some reason, the Prozac now gives me SEVERE heartburn right after I take it. And I dont mean mild heartburn, Im talking a Severe Acid Storm- where it makes me nauseaous, i get gas pressure so bad i feel liike Im having a heart attack and it makes me sick the whole day sometimes after these attacks. When i got these episodes, I tried everything to get rid of the terrible burning including Maalox, Tums, Rolaids, Gas Ex and even gulping huge thick cups of baking soda with water and even that didnt help it. So anyhow, I stopped the Prozac because I just couldnt deal with this side effect anymore. I am wondering if another Anti D will work the most like it? Because it helped my depression greatly. I have tried Paxil in the past and that didnt work, and I have amitryptilline but it makes me too drowsy the next day. Also i have no medical insurance so Im wondering what ones cost the least or are at least remotely affordable? I go to the Dr next week and would like to have some information ahead of time so I might know what to ask him for. My depression is getting worse since i stopped the prozac quite a while ago now. I dont want to crash bad and end up a sobbing ball that cant function..
I've been on Prozac for quite some time myself and also experience heartburn and acid reflux from it. I found that if I take Zantac 75 two hours prior to taking the Prozac, it really works to reduce the acid and heartburn. Maalox and Tums, etc. are temporary fixes, it seems, but Zantac last 24 hours.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.